Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Dark brown vaginal discharge 5-6 days after sex?
    avatar
    kwestioner posted:
    I had sex with my boyfriend on the 29th and 30th of November. On the evening of the 28th, I took my mini-pill an hour and a half later than my normal time (I've been told the mini-pill is more time-sensitive that the Pill). I knew its effectiveness was going to be less on the 29th when I saw him. I figured that by the night of the 30th its effectiveness would be getting back to normal.

    I bled some immediately after each time we had sex, and I wasn't sure if that was because a) it was the last day or two of my period, b) he hit my cervix, or c) he broke my hymen (this wasn't the first time I've had sex - more like the 3rd - , but his penis isn't so big and I figured maybe it went differently this time somehow. I dunno).

    The dark brown discharge came today (a few hours ago), so it has been 4-5 days since the 2nd instance we were together and 5-6 days since the first.

    I'm freaking out just a bit. I know that implantation spotting normally comes about a week after conception occurs - it really might be the case that I'm pregnant because the end of my period was right around when we were together and if that's when ovulation occurred, this could be an early sign of pregnancy.

    On the other hand, I've read that other people had this happen to them after sex and it was just old blood coming out of the cervix from the penis hitting the cervix hard enough. But when would *that* happen? Immediately, or 5 days afterward, or sometime in between?

    The color, again, was dark brown with maybe a bit of red.
    Reply
     
    avatar
    kramer1961 responded:
    I recommend you go see a doctor. If you're concerned about seeing your personal doctor, go to a "doc in the box" urgent care center.

    You need some professional advice and maybe testing.

    kram
     
    avatar
    fcl responded:
    Here's a bit of information about the minipill. You have a 3 hour margin of error in which to take your pill. An hour and a half is well within that range so you should be fine. If you had missed the pill this would probably have been simply breakthrough bleeding (by the way, if you DO miss a pill, you need to use condoms for the next seven days). OTOH, breakthrough bleeding is a common side effect of the minipill, often in the first few months of taking it.

    Brown blood is old blood so that probably rules out implantation bleeding. Frankly, I wouldn't worry too much about it. If in doubt, wait a few days and take a pregnancy test.

    As for the causes of bleeding after sex, there are quite a few possible causes. Here's some information on the subject:

    http://www.mayoclinic.com/health/bleeding-after-vaginal-sex/MY00785/DSECTION=causes
    There's nothing inherently dirty about sex, but if you try real hard and use your imagination you can overcome that.


    Helpful Tips

    Difficulty having an orgasm?Expert
    Try reading Becoming Orgasmic: A Sexual and Personal Growth Program for Women by Julia Heiman , Joseph Ph.D. LoPiccolo and David ... More
    Was this Helpful?
    6 of 9 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit Dr. Becker-Phelps' website